Alert archive / Mississippi / Tornado Warnings in 2007

Tornado Warning 15, NWS New Orleans, LA

March 1, 2007Walthall County, Mississippi

NWS New Orleans, LA issued this tornado warning at Mar 1, 2007, 2:46 PM CST for Walthall County, Mississippi. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2007, 2:46 PM CST (20:46 UTC)
Expired
Mar 1, 2007, 3:04 PM CST
In force
18 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Walthall County, MS

What was reported inside it

TimeReportWhereRemark
Mar 1, 2:49 PM CSTTSTM WND DMG5 W Tylertown, MSSEVERAL TREES BLOWN DOWN ALONG HIGHWAY 48 WEST OF TYLERTOWN. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 7:28 AM CSTTornado Watch PDSSPC12 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1034 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1034 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 012047
TORLIX
MSC147-012115-
/O.NEW.KLIX.TO.W.0015.070301T2046Z-070301T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 PM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 315 PM CST

* AT 241 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES WEST OF 
  TYLERTOWN...OR ABOUT 16 MILES SOUTHEAST OF MCCOMB...MOVING EAST    
  NORTHEAST AT 50 MPH.

* THE TORNADO WILL AFFECT AREAS NEAR TYLERTOWN.

GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3120 9024 3102 9024 3108 9000 3128 9006

$$
2 follow-up statements
000 
WWUS54 KLIX 012056
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CST THU MAR 1 2007

MSC147-012115-
/O.CON.KLIX.TO.W.0015.000000T0000Z-070301T2115Z/
WALTHALL MS-
256 PM CST THU MAR 1 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CST FOR WALTHALL
COUNTY...

AT 254 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR TYLERTOWN...OR
ABOUT 18 MILES SOUTHWEST OF COLUMBIA...MOVING NORTHEAST AT 50 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3120 9024 3102 9024 3108 9000 3128 9006

$$
000 
WWUS54 KLIX 012104
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
304 PM CST THU MAR 1 2007

MSC147-012114-
/O.CAN.KLIX.TO.W.0015.000000T0000Z-070301T2115Z/
WALTHALL MS-
304 PM CST THU MAR 1 2007

...THE TORNADO WARNING FOR WALTHALL COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED NORTHEAST OUT 
OF WALTHALL COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3120 9024 3102 9024 3108 9000 3128 9006

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 1, 10:28 AM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Mar 1, 10:28 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1028 AM CST THU MAR 1 2007

.UPDATE...
FORECAST SEEMS TO BE REASONABLY ON TRACK. 980 MB SURFACE LOW JUST
ENTERING SOUTH CENTRAL IOWA...WITH COLD FRONT TO LIT-SHV-IAH LINE
AT 16Z. PARAMETERS STILL INDICATIVE OF SEVERE WEATHER...ESPECIALLY
NORTHERN SECTIONS. PDS TORNADO WATCH IN EFFECT FOR ENTIRE CWA
EXCEPT GULF OUTER WATERS UNTIL 00Z.

TEMPERATURES ARE CLOSE TO FORECAST MAX TEMPS...BUT WITH EXTENSIVE
CLOUD COVER...AND APPROACHING PRECIPITATION...DONT EXPECT MUCH
MORE WARMING. WILL CONTINUE TO MONITOR FOR UPDATES.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST FRIDAY
     FOR LAZ064-066-070.

GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST FRIDAY
     FOR GMZ530.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY
     FOR GMZ550-570.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ555-575.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
     FRIDAY FOR GMZ570.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ575.

&&

35/RSW
Hazardous weather outlook, Mar 1, 11:00 AM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST THU MAR 1 2007

GMZ530-550-555-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-
021415-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1100 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE...
A TORNADO WATCH HAS BEEN ISSUED UNTIL 6PM TODAY. THE MAIN THREATS
WITH THESE SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING WINDS WELL
IN EXCESS OF 60 MPH...LARGE DAMAGING HAIL UP TO 2 INCHES IN
DIAMETER...AND CONTINUOUS LIGHTNING. THE ENVIRONMENT WILL ALSO BE
VERY CONDUCIVE FOR TORNADIC DEVELOPMENT UP TO EF3 STRENGTH BY ANY
SEVERE THUNDERSTORMS THAT DEVELOP. IT IS ADVISED THAT PERSONS STAY
CURRENT ON THE LATEST DEVELOPMENTS OF THE WEATHER TODAY.

MARINE...
A TORNADO WATCH IS ALSO IN EFFECT FOR THE COASTAL WATERS FROM
PASCAGOULA TO THE ATCHAFALAYA RIVER OUT 20NM UNTIL 6PM TODAY. THIS
ALSO INCLUDES LAKES PONTCHARTRAIN AND MAUREPAS.

A SMALL CRAFT ADVISORY IS IN EFFECT STARTING LATER TODAY THROUGH
TONIGHT AS WINDS INCREASE TO 20 TO 25 KNOTS AHEAD AND BEHIND OF A
COLD FRONT MOVING THROUGH THE AREA THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER REINFORCING SURGE OF COOL DRY AIR WILL MOVE THROUGH THE
AREA FRIDAY NIGHT CAUSING NORTHERLY WINDS TO INCREASE TO 20 TO 25
KNOTS OVER THE COASTAL WATERS SATURDAY THROUGH SUNDAY. SMALL CRAFT
ADVISORIES ARE EXPECTED TO BE POSTED ONCE AGAIN FOR THE WEEKEND
AFTER A SHORT LULL FRIDAY.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
BE NEEDED TODAY.

GMZ570-575-021415-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
1100 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATE THIS AFTERNOON THROUGH
TONIGHT AS WINDS INCREASE TO 20 TO 25 KNOTS AHEAD AND BEHIND OF A
COLD FRONT MOVING THROUGH THE AREA THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER REINFORCING SURGE OF COOL DRY AIR WILL MOVE THROUGH THE
AREA FRIDAY NIGHT CAUSING NORTHERLY WINDS TO INCREASE TO 20 TO 25
KNOTS OVER THE COASTAL WATERS SATURDAY THROUGH SUNDAY. SMALL CRAFT
ADVISORIES ARE EXPECTED TO BE POSTED ONCE AGAIN FOR THE WEEKEND
AFTER A SHORT LULL FRIDAY.

17

In the hours before

Local storm report, Mar 1, 1:43 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
143 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 PM     FUNNEL CLOUD     6 SSW POPLARVILLE       30.76N 89.57W
03/01/2007                   PEARL RIVER        MS   LAW ENFORCEMENT

            MULTIPLE REPORTS OF A FUNNEL CLOUD AROUND THE MILLARD
            AREA.

&&

11
Special weather statement, Mar 1, 2:21 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
221 PM CST THU MAR 1 2007

MSZ080-081-012045-
HANCOCK-HARRISON-
221 PM CST THU MAR 1 2007

...STRONG THUNDERSTORMS APPROACHING HARRISON AND HANCOCK
COUNTIES...

A CLUSTER OF THUNDERSTORMS OVER LAKE BORGNE AND THE WESTERN
END OF THE MISSISSIPPI SOUND WILL AFFECT HARRISON AND
HANCOCK COUNTIES THROUGH 315 PM CST. THESE THUNDERSTORMS WILL
PRODUCE HEAVY DOWNPOURS OF RAIN...OCCASIONAL LIGHTNING AND GUSTY
WINDS AS THEY AFFECT AREAS AROUND GULFPORT...LONG BEACH...BAY ST.
LOUIS AND KILN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM CST.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:24 PM CSTTornado WarningLIXWalthall12 min
Mar 1, 1:10 PM CSTTornado WarningLIXPearl River35 min
Mar 1, 2:04 PM CSTSevere Thunderstorm WarningLIXAmite26 min
Mar 1, 2:37 PM CSTSevere Thunderstorm WarningLIXHarrison, Jackson23 min
Mar 1, 3:00 PM CSTSevere Thunderstorm WarningLIXHarrison, Jackson30 min
Mar 1, 3:07 PM CSTTornado WarningLIXJackson23 min

Nearby

Tornado Warnings in Mississippi, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.